MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EA020, VOYANT GENERATOR, 1/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EA020, VOYANT GENERATOR, 1/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EA020
Medical Device Problem Codes Energy Output Problem (1431); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: hysterectomy.Event description: we had our new generator in the hospital after replacing the old version in different departments.We noticed complains mainly from the ob/gyn department that the open voyant eb240 heats up a lot and causing harmful thermal spread.After attending a case with the surgeon and seeing the unusual thermal spread we decided to change the generator.We tried a different generator and the problem was solved.Kindly note that the generator didn't give any alarm or an error was displayed.Additional information provided by applied lebanon via email 06oct2021: no patient injury.4-5 handpieces that were used with the generator.The generator wasn¿t giving an error, there was an unusual thermal spread that the surgeon noticed and called us in.No error code displayed, after we realized the thermal spread that was occurring only in the ob/gyn service we decided to try using a different generator.After replacing the generator the thermal spread decreased.No handpieces to return.Type of intervention: change of device.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and applied medical was unable to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has review the details surrounding the event and is unable to determine the root cause of the event.The probability and criticality of the harm resulting from this failure have ben evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: we had our new generator in the hospital after replacing the old version in different departments.We noticed complains mainly from the ob/gyn department that the open voyant eb240 heats up a lot and causing harmful thermal spread.After attending a case with the surgeon and seeing the unusual thermal spread we decided to change the generator.We tried a different generator and the problem was solved.Kindly note that the generator didn't give any alarm or an error was displayed.Additional information provided by applied lebanon via email 06oct21: no patient injury.4-5 handpieces that were used with the generator.The generator wasn't giving an error, there was an unusual thermal spread that the surgeon noticed and called us in.No error code displayed, after we realized the thermal spread that was occurring only in the ob/gyn service we decided to try using a different generator.After replacing the generator the thermal spread decreased.No handpieces to return.Type of intervention: change of device.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: we had our new generator in the hospital after replacing the old version in different departments.We noticed complains mainly from the ob/gyn department that the open voyant eb240 heats up a lot and causing harmful thermal spread.After attending a case with the surgeon and seeing the unusual thermal spread we decided to change the generator.We tried a different generator and the problem was solved.Kindly note that the generator didn't give any alarm or an error was displayed.Additional information provided by applied lebanon via email 06oct21: no patient injury.4-5 handpieces that were used with the generator.The generator wasn¿t giving an error, there was an unusual thermal spread that the surgeon noticed and called us in.No error code displayed, after we realized the thermal spread that was occurring only in the ob/gyn service we decided to try using a different generator.After replacing the generator the thermal spread decreased.No handpieces to return.Additional information provided by applied lebanon via email 03nov21: this has occurred 4-5 times.No other incidents of thermal spread have been reported previously.Yes, there are eb240 devices available for return.Type of intervention: change of device patient status: no patient injury.
 
Additional Manufacturer Narrative
The generator unit was returned to applied medical for evaluation, without the handpieces that were used in conjunction with the generator.Testing was performed on the generator unit, and the unit functioned as intended.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EA020, VOYANT GENERATOR, 1/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12701285
Report Number2027111-2021-00688
Device Sequence Number4028938
Product Code GEI
UDI-Device Identifier00607915137601
UDI-Public(01)00607915137601(11)200113(30)01(10)1378847
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K182244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEA020
Device Catalogue Number101470971
Device Lot Number1378847
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/05/2021
10/05/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/04/2022
03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EB240
Patient SexUnknown